New era for ME/CFS research as top cytokine study attracts media headlines
The immune systems of patients who have recently developed ME/CFS look markedly different from those who have been ill for much longer, according to a major new study from Drs. Ian Lipkin and Mady Hornig at Columbia University. This shift in immune function hadn’t been seen before.
Discuss the article on the Forums.

Desperately need help with failed Klonopin/Valium taper - life is a mess

Discussion in 'General Treatment' started by Bunchy, Jan 8, 2012.

  1. paintngirl

    paintngirl

    Messages:
    7
    Likes:
    3
    Phoenix, Arizona
     
  2. Nielk

    Nielk

    Messages:
    6,000
    Likes:
    7,561
    Queens, NY
    Since my post that you quoted, I have come off the Klonopin with the help of an in patient facility. You can read my story here: http://phoenixrising.me/archives/12200

    All the best,
    Nielk
     
  3. paintngirl

    paintngirl

    Messages:
    7
    Likes:
    3
    Phoenix, Arizona
    Hi Dfox,
    Not sure I'm posting this right or not, since I'm new here. I googled "clinic in Scottsdale, Az called Shae" and it is a hospital. I thought at first it was connected with the Mayo Clinic over there but I don't think so. So sorry to hear how bad you are feeling. Google what I put in " and you will see what I found. I don't know anything about the place. I don't live on that side of town so don't know any Dr.s over there. I see an Internal Dr., a Rhumatologist, a Psychiatrist (for Valuim, 5mg to help with sleep and Generic Welbutrin, 100 mg). The Valuim isn't working to well as most of the time if I don't take something with it I may not go to sleep until around 3 or 4 AM. The Rhumatologist gave me Flexiril to help with the sleep but after 2 days I'm so dried out I have to stop it for a few days. I see a Naturalpathic Dr. also. She's the one that has run the most tests on me for viruses, checked my hormones, etc. Besides the Fibromyalgia, I also have EBV. My main problem is fatigue and sleep. I do get flare ups with pain but not real often. Hopefully when I have to taper off the Valuim it won't be to bad, but I do know that's when the little sleep I get will stop! I was very interested in Fredd's information on tappering but haven't seen any updated info from him. Sorry I couldn't help more, but if there is something more I can help with let me know.

    paintngirl
     
  4. Dfox

    Dfox

    Messages:
    60
    Likes:
    8
    Thanks paintngirl, the name of the clinic is Shea Integrative Medical. It is on Shea Blvd. They do many modalities, but have not called me back since Thursday. I also ran into the hospital when I posted. I also have EBV, CMV, HHV6 and mycoplasma pneumonia. Have not checked chlamydia pneumonia, ha ha! Anyhow, thanks for the help. If you think of anyone in your area who might have more info, please let me know.

    Blessings,
    Dfox
     
  5. Silver7

    Silver7

    Messages:
    11
    Likes:
    4
    I'm new to the forum and in a mess with ac/ t off klonopin, 18 months of a complete night
     
  6. Silver7

    Silver7

    Messages:
    11
    Likes:
    4
    Sorry I'm getting used to the forum. I was recently reinstated on a smaller dose of Valium but struggling to taper. Is Freddd still assisting people with tapers? Any help is greatly appreciated . Thanks..Lily
     
  7. Nielk

    Nielk

    Messages:
    6,000
    Likes:
    7,561
    Queens, NY
    I'm sorry that you are struggling with this. Hopefully @Freddd will read this and reply.

    Are you totally off Klonopin now and just on Valium? Are you following a specific protocol?
     
  8. Silver7

    Silver7

    Messages:
    11
    Likes:
    4
     
  9. Silver7

    Silver7

    Messages:
    11
    Likes:
    4
    Hi Neilk, yes was c/t off 1.5 of klonopin ( rivotril in
    18 months ago but it was a nightmare of adding in a/d for sleep, then sleeping pills and I just got sicker and sicker. I ended up at the ER this July and they reinstated me on Valium, a
    Ugh smaller dose but I thought I would be ok ...sadly I'm not Xand the dr thinks I. An taper faster. I'm just a mess and. Ow I worry about the reinstating. Klo Olin is a nasty drug but the original r ing dr told me it was Justine flexer for spinal spasms so I trusted hiM and that was my mistake. I a thallus developed sleeping issues on onopin now I struggle for sleep....it's a mess
    ..
     
  10. Silver7

    Silver7

    Messages:
    11
    Likes:
    4
    Sorry for typos. I'm doing a bad job on this iPhone!
     
  11. Nielk

    Nielk

    Messages:
    6,000
    Likes:
    7,561
    Queens, NY
    I understand what you are going through. I was taking Klonopin for 7 years. Towards the end I was taking 3 mg a day. I was in it mainly for sleep.

    After all that time I was becoming dependent on it and needed more and more. It also made me very depressed to the point of becoming suicidal.

    Two years ago I went through a medical detox in an inpatient place. It was the hardest thing I ever had to do. I do not recommend such a drastic detox but I had no choice.

    I have been off it now for two years and oy take a very small dose of Trileptol (anti seizure medicine).

    I am happy to be off the Klonopin but still suffer from some withdrawal symptoms.

    I would try to do the withdrawal as slowly as possible. You need guidance as to how to go about it.

    I know that some take Valium in a liquid form because it is easier to slowly tot rate down.
     
    Silver7 likes this.
  12. Silver7

    Silver7

    Messages:
    11
    Likes:
    4
    Dr originally said taper valium .5 every 2 weeks but then he said .5 every week but I'm struggling with .5 every 2 week
     
  13. Silver7

    Silver7

    Messages:
    11
    Likes:
    4
    I hear horror stories about detox centres too, I can imagine your nightmare . The klonopin actually caused me sleeping issues, I was originally on it for spinal spasms re bad car accident . Seems after the c/t what little sleep I had got even worse....hence why I ended up at the RR this July. How are you sleeping now? Recovery from benzos is such aclong hard journey .
     
    physicsstudent13 and Nielk like this.
  14. Nielk

    Nielk

    Messages:
    6,000
    Likes:
    7,561
    Queens, NY
    At first I hardly slept and they told me that because of my problem with Klinopin, I had to also stop taking Ambien ( sleeping pill) and my occasional Vicodin for pain.

    I thought that I would never survive it but surprisingly and slowly my body started to adjust and now with my Trileptal I do sleep. It's not great sleep but bearable.

    Are you still in pain?
     
    Silver7 likes this.
  15. Silver7

    Silver7

    Messages:
    11
    Likes:
    4
     
  16. Silver7

    Silver7

    Messages:
    11
    Likes:
    4
    Neilk, that's good that your sleep is slowly returning, I'm not doing too well with the sleep deprivation it's what landed me in the ER and back on a benzo. You give me hope that it's possible to recoup fr this. I was given OxyContin for years but rarely took as I
    It could cause problems. But pain is still a big issues
     
    Nielk likes this.
  17. Silver7

    Silver7

    Messages:
    11
    Likes:
    4
    I occasionally take the odd Percocet or Tylenol 3, but that's about it...I try to make do with OTC meds ...which really don't do much but it's something .
     
  18. Nielk

    Nielk

    Messages:
    6,000
    Likes:
    7,561
    Queens, NY
    @Silver7 - You should be proud that you are staying the course. So many give up too soon because it is so hard to do but, for many of us there is no going back. All I can say that it will get better. The brain has a lot of adjusting to do from being stuck on Benzos especially when it has been on it for a long time. The brain does have the capability to heal from this.

    I wish that doctors would have more knowledge about withdrawal from these drugs. They prescribe it so easily but when it comes time to withdraw, few are knowledgeable about how to do it in a safe way.
     
    zzz and Silver7 like this.
  19. Silver7

    Silver7

    Messages:
    11
    Likes:
    4
    Nielk...I feel like a bit of a failure with reagrds to having to reinstate but it's a much smaller dose of valium compared to the klonopin, I was very sick when I ended up at the ER 18 months after the C/T. I was even have kidney dysfuntion, I think my oragns were closing down from sleep deprivation. However had the Dr done a taper in the beginning when the klonopin was making me sick, I'm sure there would have been no need to reinstate at this point in time. Yes the medical community ignorance re benzos is very scary, I spoke with a compound pharmacist yesterday and he has been very helpful. I asked him if he knew any benzo wise drs and I don't know if he wanted to laugh or cry........of course the answer was no, so I'll have to be my own advocate and just hope the Dr goes along with a slow taper. I think my CNS is a mess from the C/T but as you said the brain can and does heal, it just takes time and patience.

    Well done on coming so far in your recovery, you should be proud of yourself. Being benzo free and healing must be a wonderful feeeling. Take good care....
     
    Nielk likes this.
  20. physicsstudent13

    physicsstudent13 Senior Member

    Messages:
    571
    Likes:
    28
    US
    I was given klonopin+gabapentin for sleep, slow wave sleep and seizures, PLMD. what are the side effects? now I'm beginning to think it isn't effective since waking up today foggy and exhausted more than yesterday even though I set my asv settings with high epap and slept through the night
     

See more popular forum discussions.

Share This Page